MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia (at) cardiac ablation procedure with an octaray mapping catheter for which biosense webster¿s product analysis lab (pal) identified three electrodes that were lifted on the b splines.Initially, it was reported that there was noise on the b splines of the catheter that were seen on carto 3 system and the recording system.They reseated the catheter, but the issue persisted.They replaced the cable with no resolution.When they replaced the catheter, the issue was resolved.There was no patient consequence.The signal noise issue was assessed as non mdr reportable.The risk of patient harm is considered remote.The biosense webster, inc.Pal received the device and per the evaluation completion, three electrodes were found lifted on the b splines.This was assessed as mdr reportable with an awareness date of 25-jul-2025.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Johnson & johnson medtech conducted a visual inspection and electrical test of the returned device.Visual analysis revealed three electrodes lifted on spline b.Electrical testing was performed, in accordance with johnson & johnson medtech procedures.No error was displayed on the screen, but it was visualized with two electrodes of the spline b in black color due to an open circuit in the tip area.A manufacturing record evaluation was performed for the finished device 31460805l number, and no internal actions related to the complaint were found during the review.The noise issue reported by the customer was confirmed.The potential cause cannot be established.The potential cause of the damaged electrodes that were observed during analysis, could be related to the handling of the device during the procedure.The instructions for use contain the following recommendation in carto 3 system: ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22869412
Report Number2029046-2025-02791
Device Sequence Number8894718
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)241003(17)271002(10)31460805L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31460805L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE; UNK_CARTO 3
Patient SexUnknown